Alert archive / Vermont / Wind Advisories in 2007
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 23, 2007, 4:14 AM EST for 5 counties in Vermont; Clinton County, Essex County, New York. It took effect at Dec 23, 2007, 10:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 4:14 AM EST (09:14 UTC)
- In effect from
- Dec 23, 2007, 10:00 AM EST
- Expired
- Dec 23, 2007, 10:46 PM EST
- In force
- 13 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 18 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 230914 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 414 AM EST SUN DEC 23 2007 ...POTENTIAL WIND GUSTS TO 70 MPH THIS AFTERNOON AND EVENING FOR NORTHERN NEW YORK AND THE HIGHER TERRAIN OF CENTRAL AND NORTHERN VERMONT... .A HIGH WIND WARNING CONTINUES FOR NORTHERN NEW YORK... INCLUDING THE ADIRONDACK MOUNTAINS AND SAINT LAWRENCE VALLEY...AS WELL AS THE EXPOSED HIGHER ELEVATIONS OF CENTRAL AND NORTHERN VERMONT...FOR SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE...FROM LATE THIS MORNING THROUGH THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR THE CHAMPLAIN VALLEY FROM LATE THIS MORNING THROUGH EARLY MONDAY MORNING...FOR SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. A STRONG AREA OF LOW PRESSURE WILL TRACK FROM CENTRAL GREAT LAKES TOWARD HUDSON BAY BY LATE THIS EVENING. THIS WILL HELP TO PRODUCE A VERY STRONG SOUTHERLY WIND ACROSS THE NORTH COUNTRY FROM LATE THIS MORNING THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT...ABOVE 1500 FEET. MEANWHILE...ACROSS THE CHAMPLAIN VALLEY SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE FROM LATE MORNING THROUGH LATE THIS EVENING. FURTHERMORE...A SECONDARY SURGE OF STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN NEW YORK BY THIS EVENING ASSOCIATED WITH A SURFACE COLD FRONT. THESE VERY STRONG WINDS WILL SPREAD EAST INTO VERMONT AND SLOWLY DIMINISH BY EARLY MONDAY MORNING. THESE VERY STRONG WINDS ARE OFTEN DESTRUCTIVE...CAUSING PROPERTY DAMAGE...DOWNING TREES AND POWER LINES...RESULTING IN POWER OUTAGES. NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-012-016>019- 231715- /O.CON.KBTV.HW.W.0002.071223T1500Z-071224T0600Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 414 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY...FOR NORTHERN NEW YORK AND THE EXPOSED HIGHER ELEVATIONS ABOVE 1500 FEET OF CENTRAL AND NORTHERN VERMONT. VERY STRONG SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE LATE THIS MORNING THROUGH EARLY MONDAY MORNING...ACROSS NORTHERN NEW YORK...INCLUDING THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS MOUNTAINS...AND THE EXPOSED HIGHER ELEVATIONS ABOVE 1500 FEET OF CENTRAL AND NORTHERN VERMONT. THESE WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING AS THEY SHIFT TO THE SOUTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009-011-231715- /O.NEW.KBTV.WI.Y.0004.071223T1500Z-071224T0600Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 414 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY...FOR THE CHAMPLAIN VALLEY...FOR WIND GUSTS TO 50 MPH. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE LATE THIS MORNING THROUGH LATE THIS EVENING. THESE STRONG WINDS ARE EXPECTED TO SHIFT TO THE SOUTHWEST AND SLOWLY DIMINISH ACROSS THE CHAMPLAIN VALLEY BY EARLY MONDAY MORNING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS71 KBTV 231644 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1144 AM EST SUN DEC 23 2007 ...POTENTIAL WIND GUSTS TO 70 MPH THIS AFTERNOON AND EVENING FOR NORTHERN NEW YORK AND THE HIGHER TERRAIN OF CENTRAL AND NORTHERN VERMONT... .A HIGH WIND WARNING CONTINUES FOR NORTHERN NEW YORK...INCLUDING THE ADIRONDACK MOUNTAINS AND SAINT LAWRENCE VALLEY...AS WELL AS THE EXPOSED HIGHER ELEVATIONS OF CENTRAL AND NORTHERN VERMONT...FOR SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE...THROUGH THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR THE CHAMPLAIN VALLEY THROUGH EARLY MONDAY MORNING...FOR SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. A STRONG AREA OF LOW PRESSURE WILL TRACK FROM CENTRAL GREAT LAKES TOWARD HUDSON BAY BY LATE THIS EVENING. THIS WILL HELP TO PRODUCE A VERY STRONG SOUTHERLY WIND ACROSS THE NORTH COUNTRY THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT...ABOVE 1500 FEET. MEANWHILE...ACROSS THE CHAMPLAIN VALLEY SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH LATE THIS EVENING. FURTHERMORE...A SECONDARY SURGE OF STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN NEW YORK BY THIS EVENING ASSOCIATED WITH A SURFACE COLD FRONT. THESE VERY STRONG WINDS WILL SPREAD EAST INTO VERMONT AND SLOWLY DIMINISH BY EARLY MONDAY MORNING. THESE VERY STRONG WINDS ARE OFTEN DESTRUCTIVE...CAUSING PROPERTY DAMAGE...DOWNING TREES AND POWER LINES...RESULTING IN POWER OUTAGES. NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-012-016>019- 240400- /O.CON.KBTV.HW.W.0002.000000T0000Z-071224T0600Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1144 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...FOR NORTHERN NEW YORK AND THE EXPOSED HIGHER ELEVATIONS ABOVE 1500 FEET OF CENTRAL AND NORTHERN VERMONT. VERY STRONG SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING...ACROSS NORTHERN NEW YORK...INCLUDING THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS MOUNTAINS...AND THE EXPOSED HIGHER ELEVATIONS ABOVE 1500 FEET OF CENTRAL AND NORTHERN VERMONT. THESE WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING AS THEY SHIFT TO THE SOUTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009-011-240400- /O.CON.KBTV.WI.Y.0004.000000T0000Z-071224T0600Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 1144 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...FOR THE CHAMPLAIN VALLEY...FOR WIND GUSTS TO 50 MPH. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH LATE THIS EVENING. THESE STRONG WINDS ARE EXPECTED TO SHIFT TO THE SOUTHWEST AND SLOWLY DIMINISH ACROSS THE CHAMPLAIN VALLEY BY EARLY MONDAY MORNING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 240346 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1046 PM EST SUN DEC 23 2007 ...THREAT OF DAMAGING WINDS HAS ENDED ACROSS THE NORTH COUNTRY... .THE FRONTAL SYSTEM THAT BROUGHT THE STRONG GUSTY WINDS TO THE NORTH COUNTRY WILL SHIFT EAST OF THE CONNECTICUT VALLEY JUST AFTER MIDNIGHT. WINDS WILL REMAIN GUSTY IN THE WAKE OF THE FRONT AS COLDER AIR MOVES INTO THE REGION...BUT THE THREAT OF DAMAGING WINDS IN EXCESS OF 58 MPH HAS ENDED. LOOK FOR WINDS FROM THE WEST OR SOUTHWEST THROUGH THE REMAINDER OF THE OVERNIGHT HOURS WITH OCCASIONAL GUSTS IN THE 30 TO 40 MPH RANGE STILL POSSIBLE. NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-012-016>019- 240500- /O.CAN.KBTV.HW.W.0002.000000T0000Z-071224T0600Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1046 PM EST SUN DEC 23 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH WIND WARNING ACROSS VERMONT AND NORTHERN NEW YORK. THE THREAT OF DAMAGING WIND GUSTS IN EXCESS OF 58 MPH HAS ENDED. WINDS ARE SHIFTING INTO THE WEST FOLLOWING THE PASSAGE OF A COLD FRONT LATE THIS EVENING...AND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE DURING THE NEXT SEVERAL HOURS BEFORE LOWERING BELOW 30 MPH TOWARD DAYBREAK. THE HIGHEST GUSTS WILL CONTINUE ACROSS THE HIGHER TERRAIN...AND AREAS WITH OPEN EXPOSURE TO THE WEST AND SOUTHWEST. $$ NYZ028-035-VTZ001-002-005-009-011-240500- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-071224T0600Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 1046 PM EST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY ACROSS THE CHAMPLAIN VALLEY. THE THREAT OF WIND GUSTS IN EXCESS OF 45 MPH HAS ENDED. WINDS ARE SHIFTING INTO THE WEST LATE THIS EVENING BEHIND A COLD FRONT...AND WILL OCCASIONALLY GUST TO 35 MPH THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. $$ BANACOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:57 AM EST, 17 minutes earlier.
Area forecast discussion, Dec 23, 3:57 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
357 AM EST SUN DEC 23 2007
HIGH WIND WARNING CONTINUES FOR NORTHERN NEW YORK AND HIGHER
TERRAIN OF CENTRAL AND EASTERN VT...FOR POTENTIAL WIND GUSTS TO 70
MPH SUNDAY AFTERNOON INTO SUNDAY NIGHT.
IN ADDITION...WIND ADVISORY HAS BEEN ISSUED FOR THE CHAMPLAIN VALLEY
FOR POTENTIAL WIND GUSTS TO 50 MPH.
.SYNOPSIS...
LOW PRESSURE LOCATED NEAR SAINT LOUIS WILL CONTINUE TO TRACK TOWARD
THE CENTRAL GREAT LAKES TODAY. MEANWHILE...STRONG SOUTHERLY WINDS
AHEAD OF THIS SYSTEM WILL PUSH TEMPERATURES WELL INTO THE 40S BY
THIS AFTERNOON...WITH MOSTLY CLOUDY SKIES. SOUTHERLY WINDS WILL BE
20 TO 40 MPH WITH SOME HIGHER GUSTS...ESPECIALLY ACROSS THE EXPOSED
HILLTOPS ABOVE 1500 FEET. A STRONG COLD FRONT WILL PUSH FROM WEST TO
EAST ACROSS NORTHERN NEW YORK AND VERMONT THIS EVENING...WITH SOME
RAIN SHOWERS EXPECTED. THESE RAIN SHOWERS WILL CHANGE BACK TO SNOW
SHOWERS BY MONDAY MORNING WITH TEMPERATURES FALLING BACK TO NEAR
NORMAL LEVELS. LAKE EFFECT SNOW SHOWERS ARE EXPECTED MONDAY...WITH
SOME SNOW ACCUMULATION POSSIBLE ACROSS THE HIGHER TERRAIN.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 400 AM EST SUNDAY...
THE FCST CONCERN THRU TONIGHT WL BE THREAT FOR HIGH WINDS/POTENTIAL
FOR POWER OUTAGES...FOLLOWED BY CHCS FOR LOW TOP CONVECTION
ASSOCIATED WITH FROPA THIS EVENING.
WL CONT TO MENTION CHC FOR -FZRA EAST OF GREEN MTNS THIS
MORNING...PER LATEST RADAR TRENDS AND OBS. ONLY VSF BLW FREEZING
ATTM...BUT FEEL TEMPS VERY CLOSE TO SFC ARE BLW 0C...THEREFORE
EXPECT SOME SPOTTY -FZRA/-FZDZ THRU 14Z.
WATER VAPOR TRENDS THIS MORNING SHOW FULL LATITUDE TROF ACRS THE
CENTRAL PLAINS WITH ASSOCIATED SFC LOW PRES NEAR ST LOUIS. STRONG 5H
VORT ALONG WITH LFQ OF 25H JET COUPLET WL CONT TO DEEPEN SFC LOW
PRES AS IT TRACKS TWD THE CENTRAL GREAT LAKES AND INTO SOUTHERN
CANADA BY THIS EVENING. IN ADDITION...VAPOR LOOP CONTS TO SHOW
SYSTEM BEING FEED WITH SUB-TROPICAL JET...WHICH COMBINED WITH STRONG
SFC CONVERGENCE HAS PRODUCED SOME LIGHTNING ACTIVITY OVER THE
CENTRAL MS RIVER VALLEY. OVERALL MODELS IN VERY GOOD AGREEMENT WITH
LARGE SCALE SYNOPTIC FEATURES THRU TONIGHT...WITH SFC COLD FRNT
APPROACHING WESTERN CWA BTWN 21-00Z THIS EVENING...AND INTO THE
CPV/CENTRAL VT BY 06Z...AND THRU CWA BY 08Z TONIGHT. THE PRES
GRADIENT WL CONT TO INCREASE TODAY...AS SFC LOW PRES DEEPENS AND
HIGH PRES REMAINS ANCHORED ACRS THE WESTERN ATLANTIC. BOTH NAM/GFS
SHOW 85H WINDS OF 70 TO 80 KNOTS SHIFTING FROM WEST TO EAST ACRS OUR
CWA LATE TODAY THRU THIS EVENING...WITH 925MB WINDS OF 60 TO 70
KNOTS. BIG QUESTION WL BE HOW MUCH MIXING TAKES PLACES. STILL THINK
MODELS ARE UNDER-ESTIMATING SFC TEMPS DUE TO SNOW PACK AND ARE
UNDER-ESTIMATING THE POTENTIAL FOR DEEP MIXING...WHICH WOULD HELP TO
TRANSFER MOMENTUM TWD THE SFC. NAM SOUNDINGS SHOW MIXING ONLY TO
975MB AND SFC TEMPS STRUGGLING IN THE M/U 30S TODAY...BUT FEEL
STRONG SOUTHERLY WINDS AND TEMPS ALREADY IN THE MID 30S AT BTV...WE
WL WARM WELL INTO THE 40S TODAY...WHICH WL INCREASE THE MIX LAYER.
GFS IS WARMER WITH BL TEMPS AND SHOWS SLIGHTLY BETTER MIXING OF THE
925MB WINDS OF 55 TO 60 KNTS...WHICH WOULD SUPPORT WIND ADVISORY FOR
CPV. OTHERWISE...FEEL EXPOSED MTN TOPS ABOVE 1500 FT AND FAVORABLE
SOUTH TO SOUTHEAST DOWNSLOPING REGIONS...WL HAVE THE POTENTIAL TO
GUSTS TO 70 MPH BASED ON LLVL WIND FIELDS. FURTHERMORE...BUFKIT
CROSS SECTIONS SHOW BEST DOWNWARD MOMENTUM IN THE LLVL OMEGA FIELDS
THRU 00Z TONIGHT...THEN MOMENTUM QUICKLY BECMGS UPWARD AS SFC
FRNT APPROACHES.
THE NEXT CONCERN TODAY/THIS EVENING WL BE TIMING OF PRECIP
ASSOCIATED WITH SFC FRNT AND POTENTIAL FOR LOW TOPPED CONVECTION.
BUFKIT SHOWS BEST DEEP LAYER UVVS BTWN 03-06Z AT BTV THIS EVENING
ASSOCIATED WITH FROPA...ALONG WITH BEST LLVL CONVERGENCE AND
850-500MB MOISTURE. HOWEVER...STILL EXPECT SOME SPOTTY LIGHT RAIN
THRU THE DAY ASSOCIATED WITH SATURATED LLVLS AND WAA. WL MENTION CAT
POPS FOR THE AFTN...BUT QPF WL BE LIGHT. ACRS CENTRAL/EASTERN
CWA...BEST MOISTURE/LIFT ARRIVES AROUND 06Z TONIGHT...AND WL TRY TO
MENTION HIGHEST POPS ATTM. GIVEN...DEEP LAYER UVVS AND SOME WEAK
CAPE BTWN 50-75 J/KG...COULD SEE A RUMBLE OF THUNDER...ESPECIALLY
WESTERN FA...BUT WL KEEP FROM ZNS ATTM. THE LLVL SHEAR PARAMETERS
AND AMOUNT OF LLVL CONVERGENCE ALONG FRNT SUGGEST POTENTIAL FOR LOW
TOP CONVECTIVE LINE SEGMENTS THIS EVENING...WHICH WL HAVE TO BE
MONITOR CLOSELY FOR THE POTENTIAL OF STRONG WINDS MIXING TO THE SFC.
OTHERWISE...PROGGED 925MB TEMPS BTWN 5-6C SUPPORT HIGHS BTWN 45 AND
50 CPV/SLV AND L/M 40S ELSEWHERE. TONIGHT...TEMPS WL QUICKLY COOL
BEHIND FROPA AND DEEP LAYER MIXING AND STRONG PRES RISES MAY HELP TO
ENHANCE GUSTY WIND THREAT AGAIN FOR SEVERAL HOURS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
AS OF 400 AM EST SUNDAY...
MID/UPPER LVL TROF DEEPENS BEHIND LOW PRES AND LLVL CAA CONTS.
PROGGED 85H TEMPS BTWN -9 AND -11C AND 925MB TEMPS NEAR -5C SUPPORT
HIGHS BACK CLOSE TO NORMAL. OTHERWISE...WELL ALIGNED SW FLW AND SOME
LLVL INSTABILITY...ALONG WITH WEAK SECONDARY BOUNDARY WL HELP TO
ENHANCE SOME LAKE EFFECT -SHSN. THIS WL HAVE TO BE WATCHED CLOSELY
FOR ISSUES OF LAKE SNOW ADVISORY LATE TONIGHT INTO MONDAY NIGHT. WL
MENTION HIGHEST POPS ACRS DACKS/SLV...WHERE SOME LIGHT SNOW
ACCUMULATION WL BE POSSIBLE. IN ADDITION...SOME SNOW ACCUMULATION WL
BE POSSIBLE ACRS THE NORTHERN GREENS NEAR JAY PEAK...DUE TO SW FLW
LIFTING LAKE EFFECT MOISTURE TWD THE REGION. TUESDAY...MID/UPPER LVL
TROF SLOWLY LIFTS EAST AND IS REPLACED BY DEVELOPING RIDGE. PROGGED
85H TEMPS VERY SIMILAR TO MONDAY...THEREFORE EXPECT TEMPS A FEW
DEGREES FROM NORMAL LEVELS WITH A DRYING TREND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 400 AM EST SUNDAY...
A FAST PROGRESSIVE FLW CONTS ACRS THE NORTHERN CONUS WITH MAIN STORM
TRACK TO OUR WEST. THE FIRST SYSTEM TO IMPACT OUR FA WL BE LATE WEDS
INTO THURS WITH A CHC OF RAIN/SNOW SHOWERS. OVERALL QPF WL BE LIGHT
GIVEN...LIMITED MOISTURE AND BEST DYNAMICS LIFTING NORTH AND WEST OF
FA. THERMAL PROFILE SUGGEST BEST MOISTURE WL OCCUR WHEN
TEMPS/THICKNESS LVLS ARE COLD ENOUGH TO SUPPORT MOSTLY SNOW. THE
NEXT WEAK STORM SYSTEM WL MOVE TO OUR WEST LATE FRIDAY INTO SATURDAY
WITH ANOTHER CHC FOR RAIN/SNOW. THIS SYSTEM WL BE WARMER WITH 540
LINE WELL NORTH OF FA...SUGGESTING THE POTENTIAL FOR MORE LIQUID
INSTEAD OF WHITE. WL MENTION CHC POPS FOR RAIN/SNOW ATTM...WITH
TEMPS AT OR ABOVE NORMAL THRU THE EXTENDED PERIOD.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z MONDAY...SOUTHERLY LOW-LEVEL GRADIENT WINDS WILL BE
INCREASING THROUGH THE PERIOD AS HIGH PRES SHIFTS EAST OF NEW
ENGLAND AND STRONG FRONTAL SYSTEM APPROACHES FROM THE GREAT
LAKES/OHIO VALLEY REGION. OVERNIGHT...SLY WINDS INCREASE TO
10-15KT RANGE WITH GUSTS 20-25KT. CEILINGS WILL LOWER AS LOW-LEVEL
ATLANTIC MOISTURE IS ADVECTED NORTHWARD INTO VT AND NRN NY.
LOOKING AT CEILINGS FALLING INTO THE MVFR CATEGORY AT MOST TAF
SITES THROUGH 10Z...AND THEN FALLING INTO THE IFR CATEGORY DURING
THE 12-16Z PERIOD. INCREASING THREAT OF SCATTERED RAIN SHOWERS AS
FRONTAL SYSTEM APPROACHES AFT 16Z...WITH MAINLY SLY WINDS
CONTINUING WITH GUSTS UP TO 30+KT AT THE SFC. STRONG LOW-LEVEL
INVERSION EVIDENT IN NAM SOUNDINGS THROUGH 00Z MON LEAVES SOME
CONCERN FOR LLWS AND HAVE INCLUDED THREAT AT ALL TAF LOCATIONS.
IF PBL IS MORE WELL-MIXED...STRONGER GUSTS MAY REACH THE SFC THAN
CURRENTLY INDICATED IN THE TAFS. ALSO CONCERNED ABOUT STRONGLY
FORCED LOW-TOPPED CONVECTIVE LINE ACROSS NRN NY TOWARD THE END OF
THE FCST PERIOD /00Z MONDAY/. INSTABILITY/DEPTH OF CONVECTION MAY
BE INSUFFICIENT TO GENERATE LIGHTNING...HOWEVER...NARROW INTENSE
BAND OF +RW MAY REACH KMSS BY 00Z MONDAY WITH A SWLY WIND SHIFT
AND WIND GUSTS APPROACHING SVR LIMITS AS THIS CONVECTIVE LINE
MOVES THROUGH. IMPRESSIVE 500MB PVA AND ISALLOBARIC FORCING ACROSS
THE ST. LAWRENCE VALLEY AROUND 00Z MONDAY. WILL CONTINUE TO
MONITOR EVOLUTION AND TIMING OF THIS STRONGLY DYNAMIC COLD FRONT
AS IT MOVES IN SUNDAY EVENING FOR CONVECTIVE THREAT.
CONVECTIVE WIND GUSTS TO 45KTS FROM THE W-SW POSSIBLE WITH STRONG
COLD FRONT AND +RW MOVING THROUGH 00Z-05Z MONDAY.
06Z MONDAY THROUGH THURSDAY...LINGERING SHOWERS ARE EXPECTED TO
TRANSITION TO SNOW SHOWERS BEFORE ENDING MONDAY MORNING. MODERATELY
STRONG WINDS FROM THE W-WSW WILL CONTINUE THROUGHOUT THE DAY ON
MONDAY WITH POTENTIAL FOR A ISOLD SNOW SHOWERS IN THE MTNS WITH
HIR TRRN OBSCD MUCH OF THE DAY.
A RIDGE OF HIGH PRESSURE WILL BUILD NORTHEAST FROM THE OHIO
VALLEY ON TUESDAY AND BE CENTERED OVER THE REGION ON WEDNESDAY.
VFR CONDITIONS EXPECTED ACROSS THE REGION TUESDAY AND WEDNESDAY.
A COLD FRONT WILL MOVE SOUTH INTO THE REGION ON THURSDAY...SO SOME MVFR
CEILINGS ARE POSSIBLE.
&&
.HYDROLOGY...
MOST OF THE RAIN FROM THE SYSTEM LATE TODAY INTO TONIGHT WL BE
ABSORBED BY THE SNOW PACK...ALTHOUGH SOME DRAINAGE
PROBLEMS MAY ARISE FROM STORM DRAINS CLOGGED WITH SNOW. THIS MAY
CAUSE MINOR URBAN TYPE FLOODING OF ROADWAYS. AT THIS TIME...NOT
EXPECTING ANY RIVERS OR STREAMS TO REACH FLOOD STAGES.
OVERALL...QPF ASSOCIATED WITH THIS SYSTEM SHOULD RANGE BETWEEN
HALF AN INCH AND THREE QUARTERS OF AN INCH WITH SOME ISOLATED
HIGHER AMOUNTS POSSIBLE...BUT QUICK MOVEMENT OF SYSTEM WILL LIMIT
QPF. IN ADDITION...COOLER TEMPS WILL QUICKLY MOVE INTO THE CWA BY
EARLY MONDAY MORNING...WHICH WILL LIMIT THE MELTING AND ASSOCIATED
RUNOFF.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 1 AM EST MONDAY
FOR VTZ003-004-006>008-010-012-016>019.
WIND ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST MONDAY FOR
VTZ001-002-005-009-011.
NY...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 1 AM EST MONDAY
FOR NYZ026-027-029>031-034-087.
WIND ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST MONDAY FOR
NYZ028-035.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...TABER
AVIATION...BANACOS/SLW
HYDROLOGY...TABERHazardous weather outlook, Dec 23, 3:23 AM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 323 AM EST SUN DEC 23 2007 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-012-016>019-240830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 323 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS ON MONDAY WITH LOCALIZED SNOWFALL ACCUMULATIONS OF SEVERAL INCHES POSSIBLE. SNOW SHOWER ACTIVITY SHOULD DIMINISH TOWARD MONDAY NIGHT AND TUESDAY FOR HOLIDAY TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ028-035-VTZ001-002-005-009-011-240830- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- 323 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS ON MONDAY WITH LOCALIZED SNOWFALL ACCUMULATIONS OF SEVERAL INCHES POSSIBLE. SNOW SHOWER ACTIVITY SHOULD DIMINISH TOWARD MONDAY NIGHT AND TUESDAY FOR HOLIDAY TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SLW
Nearby
Wind Advisories in Vermont, 2007Wind Advisories in New York, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.